Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2018, 7:59 PM EDT for Lafayette County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 20, 2018, 8:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 95 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 12.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759
WUUS52 KTAE 202359
SVRTAE
FLC067-210045-
/O.NEW.KTAE.SV.W.0082.180620T2359Z-180621T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
759 PM EDT WED JUN 20 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Lafayette County in Big Bend of Florida...
* Until 845 PM EDT.
* At 758 PM EDT, a severe thunderstorm was located near Luraville, or
7 miles northeast of Mayo, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Cooks Hammock, Grady, Chancey, Hatch Bend, Buckville, San
Pedro Junction, Day, Alton, Fletcher Springs and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2982 8291 2982 8331 3026 8331 3026 8327
3025 8324 3024 8325 3018 8325 3017 8323
3011 8323 3010 8318 3011 8316 3008 8307
3007 8307 3001 8300 2999 8296 2996 8295
2996 8293 2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 2358Z 351DEG 17KT 3011 8308
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
208
WWUS52 KTAE 210023
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
823 PM EDT WED JUN 20 2018
FLC067-210045-
/O.CON.KTAE.SV.W.0082.000000T0000Z-180621T0045Z/
Lafayette FL-
823 PM EDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR LAFAYETTE COUNTY...
At 823 PM EDT, a severe thunderstorm was located 7 miles southwest of
Obrien, or 8 miles southeast of Mayo, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mayo, Cooks Hammock, Grady, Hatch Bend, San Pedro Junction, Alton and
Fletcher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2982 8291 2982 8331 3013 8331 3011 8323
3010 8318 3011 8316 3008 8307 3007 8307
3001 8300 2999 8296 2996 8295 2996 8293
2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 0023Z 351DEG 17KT 2999 8306
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:49 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 20, 3:49 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 349 PM EDT Wed Jun 20 2018 .NEAR TERM [Through Tonight]... The mid/upper-level ridge will be flattened somewhat by an approaching vort lobe that will reach the Lower Mississippi Valley by 12Z. However, it will maintain its suppressive affects across most of the forecast area this afternoon with respect to convective development. The exception will be across the southeastern portions of the forecast area where a surface trough will enhance convective development. Radar trends are evolving accordingly. Temperatures are hot, in the mid to upper 90s across most inland areas. Heat indices are approaching heat advisory criteria (108 degrees) in a few spots. Overnight, convection could linger for a while across our eastern Florida Big Bend zones or redevelop and move inland from the land breeze front during the pre-dawn hours. .SHORT TERM [Thursday Through Friday Night]... The ridge over the Southeast will begin to give way as a shortwave and accompanying cold front pass through. The combination of the seabreeze and the frontal system will allow for more widespread showers and thunderstorms on Thursday and Friday. High temperatures will be in the low-mid 90s, cooling slightly on Friday, and lows will hover around the mid-70s. .LONG TERM [Saturday Through Wednesday]... Deep layer ridging will build back over the region as the northern stream shortwave lifts northeast. Showers and thunderstorms are expected each afternoon, with highs climbing into the middle 90s and lows in the lower 70s. && .AVIATION [Through 18Z Thursday]... VFR conditions will prevail for the most part this period. Scattered thunderstorms will develop in the vicinity of TLH and VLD this afternoon, but coverage is not expected to be high enough to including a prevailing threat. A brief threat for thunderstorms will occur on the inland moving sea breeze front this afternoon near ECP. && .MARINE... Ahead of an approaching cold front, winds will be elevated to 15-20 knots, with seas ranging 2-4 feet. Winds and seas will decrease following the passage of the front. && .FIRE WEATHER... No hazardous fire weather conditions are expected over the next few days. && .HYDROLOGY... Widespread rain amounts over the next week are not forecast to be high enough to cause any flooding concerns. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 74 90 74 / 10 30 20 30 10 Panama City 78 88 77 87 78 / 10 10 20 40 10 Dothan 75 92 73 90 74 / 10 40 20 30 10 Albany 76 95 74 91 74 / 10 40 20 40 10 Valdosta 75 94 74 90 73 / 20 50 10 40 10 Cross City 76 89 76 89 75 / 30 40 10 20 10 Apalachicola 79 88 77 87 77 / 10 20 20 20 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan/Skeen LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan/Skeen FIRE WEATHER...DVD HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 20, 6:15 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
615 PM EDT WED JUN 20 2018
FLZ019-202245-
Madison FL-
615 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY UNTIL 645
PM EDT...
At 615 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Madison to near Blue
Springs. Movement was southeast at 15 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Madison, Lee, Lovett, Hopewell, Cherry Lake, Hamburg and Hanson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3026 8347 3030 8347
3031 8348 3064 8360 3056 8326 3055 8326
3052 8324 3047 8324 3046 8322 3042 8322
3041 8319 3039 8317
TIME...MOT...LOC 2215Z 324DEG 15KT 3056 8349 3046 8319
42-DVDSpecial weather statement, Jun 20, 7:26 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
726 PM EDT WED JUN 20 2018
FLZ018-019-GAZ159-210000-
Inland Jefferson FL-Madison FL-Brooks GA-
726 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
NORTHWESTERN MADISON AND SOUTHWESTERN BROOKS COUNTIES UNTIL 800 PM
EDT...
At 726 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving south at 15 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Madison, Greenville, Lovett, Nankin, Grooverville, Empress, Aucilla,
Cherry Lake, Hamburg, Hanson and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3048 8376 3066 8377 3066 8374 3076 8374
3075 8348 3069 8345 3069 8342 3067 8342
3068 8340 3067 8338 3045 8332
TIME...MOT...LOC 2326Z 356DEG 11KT 3071 8361
42-DVDLocal storm report, Jun 20, 7:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
732 PM EDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 2 N LEE 30.45N 83.30W
06/20/2018 MADISON FL TRAINED SPOTTER
REPORT OF TREES AND POWER LINES DOWN ON 255
AND GLADIOLI.
&&
RHLocal storm report, Jun 20, 7:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 PM EDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 2 S LEE 30.39N 83.30W
06/20/2018 MADISON FL PUBLIC
TREES AND POWER LINES REPORTED DOWN SOUTH OF
LEE.
&&
RHSpecial weather statement, Jun 20, 7:56 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
756 PM EDT WED JUN 20 2018
FLZ029-210045-
Lafayette FL-
756 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 845 PM
EDT...
At 756 PM EDT, Doppler radar was tracking a strong thunderstorm near
Luraville, or 7 miles northeast of Mayo, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Cooks Hammock, Grady, Chancey, Hatch Bend, Buckville, San Pedro
Junction, Day, Alton, Fletcher Springs and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2982 8291 2982 8331 3026 8331 3026 8327
3025 8324 3018 8325 3017 8323 3011 8323
3010 8318 3011 8316 3008 8307 3007 8307
3001 8300 2999 8296 2996 8295 2996 8293
2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 2356Z 351DEG 17KT 3012 8308
42-DVDSpecial weather statement, Jun 20, 7:58 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
758 PM EDT WED JUN 20 2018
FLZ019-210030-
Madison FL-
758 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 830 PM
EDT...
At 757 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Madison, moving south at 20 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Madison, Greenville, Lee, Lovett, Moseley Hall, Ebb, Hopewell, Cherry
Lake, Hamburg, Hanson and Sirmans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 8333 3029 8347 3030 8347 3030 8367
3055 8367 3055 8364 3057 8363 3057 8362
3058 8362 3058 8360 3063 8360 3065 8352
3065 8348 3051 8325
TIME...MOT...LOC 2357Z 351DEG 16KT 3057 8356
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:01 PM EDT | Special Weather Statement | TAE | Wakulla | 29 min |
| Jun 20, 6:01 PM EDT | Special Marine Warning | TAE | 44 min | |
| Jun 20, 6:15 PM EDT | Special Weather Statement | TAE | Madison | 30 min |
| Jun 20, 6:34 PM EDT | Special Marine Warning | TAE | 37 min | |
| Jun 20, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 46 min |
| Jun 20, 7:26 PM EDT | Special Weather Statement | TAE | Madison | 34 min |
| Jun 20, 7:56 PM EDT | Special Weather Statement | TAE | Lafayette | 49 min |
| Jun 20, 7:58 PM EDT | Special Weather Statement | TAE | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.